MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3542257
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female who underwent breast augmentation revision with a 225cc mentor memorygel breast implant experienced spontaneous left sided rupture post procedure.The rupture was discovered during replacement surgery.Bilateral replacement with 240cc mentor memorygel breast implants was performed with explant.
 
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on november 23, 2020.The analysis has begun but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on december 14, 2020.Device evaluation summary: a manufacturing record evaluation was performed for the finished device number 244513, and no non-conformances were identified.During the visual evaluation of the product, parallel lines of shell wear were observed on the anterior aspect.Additionally, within the wear a tear was noted, extended from the anterior to the posterior view, measuring approximately 2.4 cm.The evaluation determined that the loss of shell integrity is consistent with a rupture caused by wear.Shell wear suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Manufacturer¿s reference number: (b)(4) on march 22nd 2021, mentor became aware that h1 (1.No.Of events summarized) was incorrectly populated in the initial report submitted on november 23, 2020.This field was populated in error, please disregard it.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10888937
Report Number1645337-2020-14968
Device Sequence Number19540239
Product Code FTR
UDI-Device Identifier00081317000648
UDI-Public00081317000648
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2007
Device Model Number3542257
Device Catalogue Number3542257
Device Lot Number244513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/14/2020
12/14/2020
03/22/2021
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date12/15/2020
12/15/2020
03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR